New Teen Ink Book: Bullying Under Attack Barnes & Noble Amazon

Facebook Activity



Teen Ink on Twitter

Home > Forums > Teen Ink Forums > Health > serotonin

Teen Ink Forums

Lively discussions with other teens
   
ZephyrPunk posted this thread...
Oct. 13, 2012 at 1:44 am

My mom makes me go to this shrink (she thinks I have "problems"), and he wants me to take serotonin. He said it's an antidepressant. However, I looked some stuff up about it, and I found out that it is also supposed to give you more energy. If anyone knows me, they know I don't need more energy. Also, I'm not depressed, I'm just disgussed by the majority of the human race and the whole "system". Do any of you take serotonin? Does it mess with your head? Does it make you hyper? I'm kinda scared it's going to make me think differently or something, and I WONT take it if it's going to do that...

Reply to this Thread Post a new Thread
JubilexThis teenager is a 'regular' and has contributed a lot of work, comments and/or forum posts, and has received many votes and high ratings over a long period of time. replied...
Oct. 13, 2012 at 9:29 pm

Do you know what exactly is the name of the drug that they want you to take? I might be able to look it up and explain to you what it does (I am a med student and have plenty of resources for these things). Also, it'll give me an understanding of how it works as well, and I might be better able to address your concerns.
 
I've never taken any drug like that before, so I can't give any personal experiences, but I might be able to help out based on what I can find & what I know from studying meds like this.
 
Also, if you're not depressed, then why is the shrink recommending this course of action? Seems weird to medicate for depression in a person who is not depressed.

Reply to this Thread Post a new Thread
DynamoThis teenager is a 'regular' and has contributed a lot of work, comments and/or forum posts, and has received many votes and high ratings over a long period of time. replied...
Oct. 14, 2012 at 10:24 am

I agree with Jubilex, and since we're in the same line, I might be able to help too. Tell the name of the drug first. Secondly, serotonin is supposed to be a major constituent of pharmacological antidepressants, and it is a tad good (90% is in enterochromaffin cells, but never worry about that). It is supposed to enhance memory and learning and gives yopu a mirthy(if that exists) feeling, so there is not much problem for it. But since you don't require it, then I'd suggest you to go to a doc and seek proper medication. That's what any sane person would suggest, I presume. So you have it.
Cheers!

Reply to this Thread Post a new Thread
ZephyrPunk replied...
Oct. 17, 2012 at 10:42 pm

I dunno, the guy just said serotonin... I did a little more research and apparently it's supposed to help social anxiety.... I could see how someone might think I have social anxiety - I don't like very many humans so I don't really talk to most of them...

Reply to this Thread Post a new Thread
Oct. 18, 2012 at 6:06 pm

That's how I am, but no one thinks that I'm depressed because I have too much fun in my own head. In my opinion, social anxiety is caused by drama and friendship problems, and unless I'm seriously dillusional, then I don't think that a medication is going to solve friendship problems and make you like people who you don't

Reply to this Thread Post a new Thread
sorla replied...
Oct. 20, 2012 at 5:32 pm

Either I'm really a paranoid schizophrenic like everyone says, or meds are specifically created to make you feel worse so they can sell you more pills. Don't allow them to dope you up man! Don't let them put any chemicals in you! There is nothing wrong with you, you are just a good person and have the ability to see past what society tells you and make your own decisions and assumptions. That's a good thing! I am really, REALLY against giving kids meds to change their personality or temperament.  I used to take adderall for my "ADHD", well yeah, I was hyper and weird and couldn't focus, but can any kid? And then the antidepressants came next because they said I was depressed, but really I just had the same views as you did. I'm a bubbly and fiery person, I don't know how anyone can get the sense that people like us are depressed. We're just different. 

Reply to this Thread Post a new Thread
thewriterajp replied...
Dec. 1, 2012 at 8:14 pm

This is what I know about seretonin: 
It's a neurotransmitter in your brain, a chemical, that has been tied to mental disorders such as depression, possibly anxiety and schizophrenia.
Your doc is suggesting that you have an imbalance of seretonin and need more, for one reason or another. My mother has taken multiple different antidepressents over the course of the last six years. Each is different and each individual will react differently. It isn't going to change your basic personality, but more of your moods, and your overall fatigue level. Depending on what you are taking, your body may react better (lifting of depression, fatigue, and/or anxiety) or worse (increased depression, fatigue, anxiety, etc). 

Reply to this Thread Post a new Thread

Launch Teen Ink Chat
Site Feedback